Asymptotic stability of ground states in 2D nonlinear Schrödinger equation including subcritical cases

E. Kirr, A. Zarnescu

Research output: Contribution to journalArticle


We consider a class of nonlinear Schrödinger equations in two space dimensions with an attractive potential. The nonlinearity is local but rather general encompassing for the first time both subcritical and supercritical (in L2) nonlinearities. We study the asymptotic stability of the nonlinear bound states, i.e. periodic in time localized in space solutions. Our result shows that all solutions with small initial data, converge to a nonlinear bound state. Therefore, the nonlinear bound states are asymptotically stable. The proof hinges on dispersive estimates that we obtain for the time-dependent, Hamiltonian, linearized dynamics around a carefully chosen one-parameter family of bound states that "shadows" the nonlinear evolution of the system. Due to the generality of the methods we develop we expect them to extend to the case of perturbations of large bound states and to other nonlinear dispersive wave type equations.

Original languageEnglish (US)
Pages (from-to)710-735
Number of pages26
JournalJournal of Differential Equations
Issue number3
StatePublished - Aug 1 2009


ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Cite this